Increased PT Only: A Prolonged PT with a Normal PTT
Initiation of Coumadin therapy or a very low dose of Coumadin
Inadequate intake of foods rich in vitamin K, such as cauliflower, broccoli, chick peas, other leafy vegetables
A stimulus for disseminated intravascular coagulation (DIC)
Evidence of liver disease from clinical or laboratory parameters
Family history of bleeding that could be associated with factor VII deficiency
Suggested Additional Lab Testing
Get liver function tests to assess whether the patient has liver disease and decreased synthesis of coagulation factors from the liver
Get a D-dimer or FDP as an assessment of DIC
If the test is positive, follow up with platelet count and measurement of fibrinogen.
In patients with DIC, these can be decreased or show decreasing values in two consecutive specimens at least several hours apart.
If DIC, Coumadin therapy, and vitamin K deficiency have been ruled out, measure the factor VII level and assess the possibility of an isolated factor VII deficiency.
Copyright © 2017, 2013 Decision Support in Medicine, LLC. All rights reserved.
No sponsor or advertiser has participated in, approved or paid for the content provided by Decision Support in Medicine LLC. The Licensed Content is the property of and copyrighted by DSM.
The Cardiology Advisor Articles
- A 56-Year-Old Man With Flu-Like Symptoms Presents With Palpitations
- A 67-Year-Old Man With Shortness of Breath After the Sonoma-Napa Wildfires
- Fear of E-Cigarette Harm Cuts Teenagers' Use
- Cardiac Catheterization Labs May Be More Efficient With Quality Improvement Initiative
- Poor Outcomes in HFpEF With Low Systolic Blood Pressure
- Clopidogrel Tablets Recalled Due to Mislabeling
- Mandatory Screening for Congenital Heart Disease: Effects on Infant Mortality
- Short-Run Atrial Tachyarrhythmia Associated With Increased Stroke Risk
- Effects of High-Intensity Exercise Training in Previously Sedentary Adults
- ACC Releases Decision Pathway on Heart Failure With Reduced Ejection Fraction
- Rheumatoid Arthritis May Increase HF Hospitalization Risk
- Anticoagulants in Elderly With Afib, CKD May Increase Stroke Risk
- Exclusive Use of Tobacco Products Increases Mortality Risk
- Clinical Challenge: Upper Respiratory Infection 1 Year After Heart Transplant
- Use of Multiple Antihypertensive Agents Has Increased in Preeclampsia